Hello again to everyone who have responded to my questions in the past. I have type 1 hep nad stage 4 cirrohsis. I'm in my 24 th week of treament with pegs, ribovarin and victrelis. I have had extreme weakness and fatique at times and my doctor has reduced dosages on the ribo and pegs. I have cleared the hep c from my blood since about the 6 week of treatment. The other day my doctor called me that recent blood work revealed an underperforminf thyroid. He prescribed levothyroxine and says I should have more energy in about 3 weeks. Any have experience with this? I am very concerned with the cumulative effects of interferon. Thank you
Hi there! Yes, others have had problems with their thyroid and have had to use medication until they finish tx or they may have to stay on it for a while. Please don't worry, it will even out. You are doing a great job. At one point on tx my TSH got to 17.45 and we found that the medication was blocking my regular thyroid medicine. I have a friend who used to be on here and 3 months after she finished it was determined that her thyroid was working overtime, it did improve over time. So how many weeks do you have left? I would think you are close to being done. Then your body will normalize/balance out. Best wishes to you Dee
Thanks for your response. I really appreciate it. I'm in my 24th week and the virus is still virtually undectable. Quite frankly I am really considering stopping my treatment around the 36th week. My doctor recommends 48 weeks. I am very tired of all the side effects; blurry vision, itchy skin, extreme weakness, thinning hair and arthritus flareups and now this thyroid thing. I have faith that i will maintain svr after stopping. so there it is, thanks again for taking the time to respond to my post.
When I treated in Sept 2011, I had treated before but relapsed. I guess that showed it could work so the second time I treated my doctor said I would do 24 weeks, it would either work or not. He was not subjecting my liver to additional 24 wks tx after 24 weeks.
I have cirrhosis, back then it said that if you relapsed you would do 24 weeks, then it said that those with cirrhosis may benefit from 48.
My doc said the may was not worth it.
I have been told that now the prescribing information says 48 weeks for people with cirrhosis however I have not seen it.
Not sure what I am saying is making sense :) I need a cup of coffee :)
Treatment naïve patients with cirrhosis who have undetectable HCV
RNA (Target Not Detected) at weeks 4 and 12 of INCIVEK combination treatment may benefit from an additional 36 weeks of peginterferon alfa and ribavirin
Maybe if you were not UND at 4 weeks is why he decided on 48
Hi, I started taking levothyroxine in April for my thyroid and after about 4 weeks I did have more energy but my labs were also good so that helped. I just did my labs for 24 weeks and like you still UND but dose reduced. I agree that the sx can be a pain and being bald in spots on my head does not help my mood and now adding getting lost while driving does not help my mood either. There are days that I look at those pills and think I won't take you but then I take them. I keep talking to myself about how far I have come and that there really is more behind me then in front of me and that helps.
I sympathize with you on the sx and like Dee treated with incivek. I heard from someone else who dr. said they would stop them earlier then the 48 weeks. Can't comment since I don't know how this would impact someone but I do wish you the very best! Hang in there and I do believe you will get more energy once the thyroxine is working.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.